Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 1:57 PM CDT for Rock Island County, Illinois; Scott County, Iowa. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 14, 2001, 3:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 13 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:09 PM CDT | Hail 0.88 | Moline, IL | Nickel sized hail reported by trained spotter near the intersection of 5th Street and 15th Avenue. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 141858
SVRMLI
IAC163-ILC161-142000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
THIS INCLUDES THE QUAD CITY METRO AREA
* UNTIL 300 PM CDT
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH POSSIBLE LARGE HAIL AND DAMAGING
WINDS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF MAYSVILLE
TO 3 MILES WEST OF RIVERDALE...MOVING NORTH AT 25 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
MAYSVILLE...BETTENDORF...DAVENPORT MUNICIPAL AIRPORT BY 200 PM
CDT.
DONAHUE...ELDRIDGE...MOUNT JOY BY 205 PM CDT.
LONG GROVE BY 210 PM CDT.
PARK VIEW...SCOTT COUNTY PARK BY 215 PM CDT.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR NORTHEAST MISSOURI.
LAT...LON 4135 9079 4134 9045 4147 9044 4172 9034
4173 9077
JAZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:05 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 10:05 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1005 AM CDT THU JUN 14 2001 CONVECTION FROM OVERNIGHT IS SLOW TO DIE. WHILE THE OVERALL TREND FOR THE MCS IS TO WEAKEN...SEVERAL CONVECTIVE CELLS ARE ACTUALLY STRENGTHENING. BOTTOM LINE IS WILL UPDATE ZONES TO REFLECT STORMS CONTINUING AND MOVING ACROSS THE CWA THE REST OF THE DAY. THUS WILL ALSO CUT MAX TEMPS A BIT. SURFACE-BASED CAPES OF 1000-2000 SUGGEST SOME POTENTIAL FOR SEVERE. PER SPC REQUEST...WILL BE RELEASING AN 18Z SOUNDING WHICH SHOULD HELP PIN DOWN THE THREAT MORE. LOOKS LIKE A HAIL THREAT EARLY ON WITH A POTENTIAL FOR WIND DAMAGE LATER THIS AFTERNOON IF STORMS BECOME SURFACE BASED A5ND INSTABILITY INCREASES. .DVN... IA...NONE. IL...NONE. MO...NONE. WOLF
In the hours before
Local storm report, Jun 14, 11:42 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1142 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM HEDRICK IA .5 INCH HAIL
06/14/01 KEOKUK REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 40 min |
| Jun 14, 5:34 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 56 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 55 min |
| Jun 14, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 45 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 61 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
| Jun 14, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Whiteside | 64 min |
| Jun 14, 11:03 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 57 min |
| Jun 14, 2:37 PM CDT | Flash Flood Warning | DVN | Scott | 3 hr |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 46 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Johnson, Louisa, Washington | 46 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Linn | 38 min |
| Jun 14, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Scott | 64 min |
| Jun 14, 5:57 PM CDT | Tornado Warning | DVN | Cedar, Muscatine, Scott | 33 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 54 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 54 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.